Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Cd4 Percentage WAY down
Jan 22, 2006

I have been positive for 7 years. Never had to change meds. I am on epivir, viramune and zerit. I also do "stop start" on my meds. I stay on for three months and go off for three. So far, no resistance. On my last bloodwork while OFF meds for three months my viral load was 100,000, my t-cells were 650 and my CD4 percentage was 28. Then I STARTED meds again. After being ON for 4 months my VL was undetectable, my t cells were 500 and the cd4 percentage was 28. Now, after having been OFF meds for 3 months, I am shocked to see my t cells are 630, my VL 91,000 and my CD4 Percentage is 15%!!!!!. I was contracted herpes during the last off cycle and my bloodwork was done while i had an outbreak. Why is my percentage so low? and how can my t-cells be so high? I am going back on meds now, but my percentage has NEVER been this low. Does that mean i have aids despite the good t-cell numbers?

Response from Dr. Holodniy

The reduction in CD4 percent and elevated viral load off HIV meds does not surprise me, if these were obtained during a herpes outbreak. In addition to herpes, other ongoing infections have certainly been reported to result in these very same abnormalities. One case of herpes does not constitute AIDS. I would predict a good treatment response after restarting your regimen.



Previous
Genotypic assay
Next
THE FACTS

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement